Advertisement

Timan’s Type Result on Approximation by Algebraic Polynomials

  • Yuri Brudnyi
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 98)

Abstract

The paper presents two approximation results of the Jackson-Timan type, which were included in my lecture at the All-Union Conference in Approximation Theory (Dniepropetrovsk, June 26–28, 1990).y1 The conference was dedicated to the seventieth birthday of Professor Alexander Timan (26.6.1920–13.8.1988). Unfortunately, proceedings of the conference never appeared because of the well-known events in the former Soviet Union, and only the abstracts were published (see [B3]). Here we present the approximation method which has been used in the proof of these results. In fact, it can be applied to many other approximation problems of such a kind.

Keywords

Linear Operator Approximation Theory Trigonometrical Polynomial Scientific Career Algebraic Polynomial 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Bl]
    Yu. A. Brudnyi. Generalization of a theorem of A.F. Timan. Soviet Math. Dokl. 4 (1963), 244–247.Google Scholar
  2. [B2]
    Yu. A. Brudnyi. Approximation of functions by algebraic polynomials, in “Investigations in the contemporary problems of constructive functions theory” (Proceedings of the conference, Baku, October 8–13, 1962), Izdat. AN Azerbajnskoy SSR, Baku, 1968, 40-45 [Russian].Google Scholar
  3. [B3]
    Yu. A. Brudnyi. The A.F. Timan works on algebraic polynomial approximation in Materials of the All-Union Conference in Approximation Theory (Dniepropetrovsk, June 26–29, 1990). Dniepropetrovsk, 1991 13-17 [Russian].Google Scholar
  4. [Da]
    R. Dahlhaus. Pointwise approximation by algebraic polynomials. Journal of Approx. Theory, 57 (1989), 274–277.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [Dz]
    V.K. Dziadyk. On approximation of function by ordinary polynomials on finite interval of the real line. Jzv. AN SSR, ser. matem. 22 (1958), 351–356 [Russian].Google Scholar
  6. [F]
    G. Freud. Uber die approximation reelen stetiger Functionen durch gewohnlicke Polinome. Math. Ann. 137 (1959), 17–25.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [G1]
    I.E. Gopengauz. A theorem of A.F. Timan on the approximation of functions by polynomials on a finite segment. Mat. Zametki, 1 (1967), 163–172 [Russian].MathSciNetzbMATHGoogle Scholar
  8. [G2]
    I.E. Gopengauz. Pointwise estimates of the hermitian interpolation. Journal of Approx. Theory 77 (1994), 31–41.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [Te]
    S.A. Telyakovskii. Two theorems on approximation of functions by algebraic polynomials, in “American Mathematical Society Translations, Series 2”, 77, 163–177, AMS, Providence, RI, 1966.Google Scholar
  10. [T1]
    A.F. Timan. Improvement of the Jackson theorem on best approximation of continuous functions by polynomials on a finite interval. Soviet Doklady, 78 (1951), 17–20 [Russian].MathSciNetzbMATHGoogle Scholar
  11. [T2]
    A.F. Timan. Theory of Approximation of Real Functions. Dover Publishers Inc., New-York, 1994.Google Scholar
  12. [Tr]
    R.M. Trigub. Approximation of functions by algebraic polynomials with integer coefficients. Jzv. AN SSSR. 26 (1962), 261–280.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 1997

Authors and Affiliations

  • Yuri Brudnyi
    • 1
  1. 1.Department of MathematicsTechnion—Israel Institute of TechnologyHaifaIsrael

Personalised recommendations